Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Northern Indiana

June 11, 2010Whitley County, Indiana

NWS Northern Indiana issued this flash flood warning at Jun 11, 2010, 9:07 AM EDT for Whitley County, Indiana. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2010, 9:07 AM EDT (13:07 UTC)
Expired
Jun 11, 2010, 3:00 PM EDT
In force
6 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 23 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:07 AM EDTFLASH FLOODColumbia City, INNUMEROUS ROADS ARE FLOODED
Jun 11, 9:19 AM EDTFLASH FLOODColumbia City, INNUMEROUS ROADS UNDER WATER. SR 9 JUST SOUTH OF US 30 FLOODED FOR QUARTER OF MILE. MULTIPLE BASEMENTS FLOODED.
Jun 11, 9:51 AM EDTHEAVY RAIN 3.81 Nne Columbia City, IN3.80 INCHES OF RAINFALL IN PAST 90 MINUTES. STREETS AND DITCHES FLOODED.
Jun 11, 10:08 AM EDTFLASH FLOODColumbia City, INSR 9 NORTH AND SOUTH WITHIN THE COUNTY HAS MULTIPLE LOCATIONS OF 2 FEET OF WATER OVER THE ROADWAY. 109 N BETWEEN US 30 AND 600 N ALSO FLOODED WITH 2 FEET OF WATER OVER IT. ROAD CLOSED SIGNS ARE BEING POSTED THROUGHOUT THE COUNTY.
Jun 11, 10:27 AM EDTHEAVY RAIN 4.7Columbia City, IN4.7 INCHES OF RAINFALL IN AN HOUR.
Jun 11, 12:55 PM EDTHEAVY RAIN 5.4Columbia City, INSTORM TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS53 KIWX 111307
FFWIWX
INC183-111600-
/O.NEW.KIWX.FF.W.0006.100611T1307Z-100611T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 AM EDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITLEY COUNTY IN NORTHEAST INDIANA

* UNTIL NOON EDT

* AT 900 AM EDT...LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS FLOODED
  ROADWAYS FROM HEAVY SHOWERS AND THUNDERSTORMS THROUGHOUT THE       
  COUNTY. DOPPLER RADAR HAS INDICATED THAT 1 TO JUST OVER 2 INCHES   
  OF RAIN HAS FALLEN IN JUST UNDER AN HOUR AT SOME LOCATIONS...WITH  
  HEAVY RAINFALL ONGOING. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH      
  OR MORE ARE POSSIBLE IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  LORANE...COESSE...GOOSE LAKE...TRI-LAKES...ETNA...LOON LAKE...     
  COLLINS...BLUE LAKE...COLUMBIA CITY AND CHURUBUSCO

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4119 8569 4119 8566 4130 8566 4130 8555
      4128 8555 4127 8531 4120 8532 4119 8534
      4101 8535 4101 8569

$$


JC
3 follow-up statements
511 
WGUS73 KIWX 111343
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
943 AM EDT FRI JUN 11 2010

INC183-111600-
/O.CON.KIWX.FF.W.0006.000000T0000Z-100611T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY IN-
943 AM EDT FRI JUN 11 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR WHITLEY
COUNTY...

EMERGENCY MANAGEMENT HAS REPORTED THAT MANY ROADS IN AND AROUND THE 
COLUMBIA CITY AREA ARE FLOODED. IN ADDITION...SEVERAL HOMES HAVE 
REPORTED BASEMENT FLOODING. THE HEAVIEST RAIN HAS SHIFTED TO 
NORTHEAST PORTIONS OF THE COUNTY AND IS CONTINUING TO SLOWLY 
DISSIPATE. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH WILL 
BE POSSIBLE IN THE TRI LAKES AND CHURUBUSCO AREAS. OTHERWISE...RAIN 
HAS ENDED ACROSS MOST OF THE COUNTY. THERE IS A CHANCE FOR 
MORE RAIN THIS AFTERNOON...WITH HEAVY RAINFALL POSSIBLE AGAIN. 
PERSONS IN FLOOD PRONE AREAS SHOULD TAKE PRECAUTIONS GIVEN THE 
ADDITIONAL RAINFALL FORECAST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LORANE...
ETNA...COLLINS...LOON LAKE...GOOSE LAKE...BLUE LAKE...TRI-LAKES...
LARWILL...COLUMBIA CITY AND CHURUBUSCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4119 8569 4119 8566 4130 8566 4130 8555
      4128 8555 4127 8531 4120 8532 4119 8534
      4101 8535 4101 8569

$$


JC
673 
WGUS53 KIWX 111422
FFWIWX
INC183-111900-
/O.EXT.KIWX.FF.W.0006.000000T0000Z-100611T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 AM EDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WHITLEY COUNTY IN NORTHEAST INDIANA

* UNTIL 300 PM EDT

* AT 1010 AM EDT...EMERGENCY MANAGEMENT HAS REPORTED THAT MANY ROADS 
  IN AND AROUND THE COLUMBIA CITY AREA ARE FLOODED WITH UP TO 2 FEET 
  OF STANDING WATER ACROSS SOME ROADS. STATE ROAD 9 IS IMPASSABLE    
  BOTH NORTH AND SOUTH OF TOWN...AND HIGHWAY 205 WAS REPORTED TO     
  HAVE STANDING WATER ACROSS IT. IN ADDITION...SEVERAL HOMES HAVE    
  REPORTED BASEMENT FLOODING AND ACCESS TO SOME LOCATIONS IS QUITE   
  DIFFICULT DUE TO STANDING WATER. RAIN HAS ENDED ACROSS THE COUNTY. 
  HOWEVER...THERE IS A CHANCE FOR ADDITIONAL RAIN THIS               
  AFTERNOON...WITH HEAVY RAINFALL POSSIBLE AGAIN. PERSONS IN FLOOD   
  PRONE AREAS SHOULD TAKE PRECAUTIONS GIVEN THE ADDITIONAL RAINFALL  
  FORECAST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLUMBIA   
  CITY CHURUBUSCO...LORANE...ETNA...COLLINS...LOON LAKE...GOOSE      
  LAKE...BLUE LAKE...TRI-LAKES...PEABODY...RABER AND LARWILL...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER 
GROUND.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.


LAT...LON 4119 8569 4119 8566 4130 8566 4130 8555
      4128 8555 4127 8531 4120 8532 4119 8534
      4101 8535 4101 8569

$$


JC
031 
WGUS73 KIWX 111858
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 PM EDT FRI JUN 11 2010

INC183-111901-
/O.EXP.KIWX.FF.W.0006.000000T0000Z-100611T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY IN-
258 PM EDT FRI JUN 11 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM EDT FOR WHITLEY
COUNTY...

RESIDUAL FLOODING WILL CONTINUE ACROSS THE AREA WITH FLOOD WATERS 
SLOWLY RECEDING. THE POTENTIAL FOR ADDITIONAL HEAVY RAIN WILL 
CONTINUE THROUGH TONIGHT...WITH ADDITIONAL LOCALIZED FLOODING 
POSSIBLE. PERSONS IN FLOOD PRONE AREAS SHOULD STAY ALERT TO THE 
LATEST FORECASTS AND STATEMENTS REGARDING THIS POTENTIAL.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW 
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

REMEMBER...DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER 
GROUND.

LAT...LON 4119 8569 4119 8566 4130 8566 4130 8555
      4128 8555 4127 8531 4120 8532 4119 8534
      4101 8535 4101 8569

$$


JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 8:55 AM EDT, 12 minutes earlier.

Area forecast discussion, Jun 11, 8:55 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
855 AM EDT FRI JUN 11 2010

.AVIATION/UPDATE...
VEERED/INCREASED FLOW ALOFT IN THE H925 TO H85 LAYER WILL
CONTINUE TO SUPPORT SCT SHOWERS AND THUNDERSTORMS ALONG A NE
MOVING NW-SE ORIENTED LINE. VERY HEAVY RAINFALL IS POSSIBLE IN THE
HEAVIER CELLS WITH VIS REDUCTIONS DOWN TO 1SM. CONVECTION IS
EXPECTED TO CONTINUE TO LIFT NE THROUGH THE MORNING. LATER IN THE
PERIOD...ATTENTION TURNS TOWARD THE DECAYING MCS OVER IA. THIS
SYSTEM WILL LIKELY FORCE NEW CONVECTION IN THE PRESENCE OF DAYTIME
DESTABILIZATION...SUPPORTING INCREASED CHANCES FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON...ESPECIALLY ACROSS THE NORTHERN HALF
OF THE FA. HAVE ADDED TEMPOS FOR THIS. OTHER SCT ACTIVITY WILL BE
POSSIBLE OVER THE REST OF THE FA GIVEN AMPLE LL MOISTURE COUPLED
WITH SEVERAL WEAK DISTURBANCES IN SOUTHERLY FLOW. VIS AND CIG
RESTRICTIONS DOWN TO IFR ARE EXPECTED IN THE HEAVIER CELLS. VERY
HEAVY RAINFALL WILL BE POSSIBLE IN A SHORT DURATION...WITH 1-2
INCHES PER HOUR NOT OUT OF THE QUESTION. ISOLATED SEVERE WEATHER
WILL BE POSSIBLE WITH THE HEAVIEST CELLS...SUPPORTING THE POTENTIAL
FOR ISOLATED DAMAGING DOWNBURSTS GIVEN PROGGED SB CAPES AND STEEP
LL LAPSE RATES.

&&

.PREV DISCUSSION... /ISSUED 409 AM EDT FRI JUN 11 2010/

SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/...

WARM AND HUMID CONDITIONS SET TO RETURN AS RIDGING WILL REASSERT
ITSELF OVER THE REGION IN RESPONSE TO STRONG 140 KNOT UPPER JET
DEEPENING WESTERN TROUGH THROUGH THE GREAT BASIN. WARM FRONTAL
BOUNDARY LYING JUST TO OUR SOUTHWEST WILL SURGE NORTH ACROSS THE
AREA BEGINNING EARLY THIS MORNING. DEWPOINTS SOUTH OF THE FRONT
CURRENTLY ARE VERY JUICY...INTO THE 70S....AND BY EVENING
DEWPOINTS WILL BE PUSHING 70 ACROSS MOST OF THE CWA. EARLY THIS
MORNING MODELS ARE DEVELOPING SOME ACTIVITY ALONG STRONG THETA-E
SURGE WITH WEAKLY CONVERGENT BL WINDS...AND SCT TSRA HAVE BEEN
POPPING UP AHEAD OF SCHEDULE ALREADY THIS MORNING TO OUR SOUTH AND
WEST ALONG THE LEADING INFLUENCE OF THE BOUNDARY.  WILL ADJUST
POPS ACCORDINGLY WITH AN EARLIER INCREASE IN THE WEST. BY THIS
AFTERNOON...AIRMASS BECOMES INCREASINGLY UNSTABLE AS BL MOISTURE
INCREASES DRAMATICALLY WITH MLCAPE AOA 1000J/KG. LACKLUSTER
0-6KM SHEAR FORECAST TO BE IN PLACE COMBINED WITH FZ LEVELS NEAR
15KFT WILL LIMIT CHANCES OF SEVERE CELLS/HAIL THREAT...IN LINE
WITH NEW DAY 1 OUTLOOK WHICH KEEPS SLIGHT RISK TO OUR NORTH WHERE
DEEP LAYER SHEAR IS MORE SUPPORTIVE. KEPT MID RANGE CHC POPS
ACROSS THE AREA FOR CONVECTIVE NATURE OF AFTERNOON PRECIP.

LATE FRIDAY NIGHT/EARLY SATURDAY...COMPACT SHRTWV IN WEAK SOUTHERN
STREAM FLOW AROUND SE CONUS RIDGING WILL PROGRESS JUST SOUTH OF THE
CWA. WITH AN ALREADY MOIST UNSTABLE AIRMASS IN PLACE AND ENHANCED 50
KNOT H85 LLEVEL JET INTO SOUTHERN INDIANA...THIS FEATURE WILL SURELY
SERVE TO FIRE MORE WIDESPREAD TSRA WITH THE MAIN QUESTION BEING
NORTHWARD EXTENT. 00Z LOCAL WRF/21Z SREF ARE IS FURTHEST NORTH
WITH SFC/H5 LOW TRACK THROUGH CENTRAL INDIANA WHILE 00Z
NAM/GFS/ECMWF REMAIN JUST NORTH OF THE OHIO RIVER. WITH UNSTABLE
AIRMASS OVERHEAD WILL CONTINUE CHC POPS EVERYWHERE...AND HIGHER
VALUES ALONG THE SOUTHERN THIRD OF THE FA.

TEMPS ON THE RISE WITH QUITE A DISPARITY IN GUIDANCE FOR SAT AND
WILL STAY CLOSER TO THE WARMER MAV IN THE NORTH FURTHER FROM
INFLUENCE OF POTNL CONVECTIVE COMPLEX WHILE MODERATING NUMBERS INTO
THE MID 80S SOUTH WHERE CLOUDS/PRECIP POTENTIAL SHOULD HELP TAKE
THE EDGE OFF AFTERNOON READINGS...THOUGH SOME FASTER MODEL GUIDANCE
WOULD INDICATE SOME AFTERNOON SUN NOT OUT OF THE QUESTION AS WAVE
SLIDES EAST. A COUPLE OF MUGGY NIGHTS IN STORE AS MOISTURE KEEPS
MINS NEAR 70.

LONG TERM.../SUNDAY THROUGH THURSDAY/...

WHILE THE MODELS ALL VARY IN SOLUTION...THE TREND IS FOR THE RIDGING
OVER THE SOUTHEASTERN U.S. TO WEAKEN AS A SERIES OF SHORT WAVES AND
SLOW MOVING SYSTEMS OVER THE CENTRAL US CONTINUE TO EJECT EAST. THE
MAIN SURFACE LOW WILL GRADUALLY SHIFT EAST AND DRAG AN ASSOCIATED
COLD FRONT THROUGH THE GREAT LAKES DURING THE EARLY PART OF THE
EXTENDED PERIOD.

WHILE TIMING DIFFERENCES MAKE THIS A CHALLENGING FORECAST...THE
FOCUS OF CONVECTION WILL BE DRIVEN BY AN ABUNDANCE OF INSTABILITY
OVER THE REGION. SHEAR WILL BE FOCUSED BEFORE AND ALONG THE ACTUAL
FRONTAL PASSAGE...SO EXPECT THE POTENTIAL FOR SOME HEAVY RAINFALL
EARLY SUNDAY WITH MORE ORGANIZED CONVECTION FORMING DURING THE
LATTER PART OF SUNDAY INTO SUNDAY NIGHT AS THE FRONT APPROACHES.

THIS PATTERN WILL PERSIST THROUGH THE DAY MONDAY AS THE FRONT SLOWLY
SHIFTS SOUTH AND EAST. WITH THE FRONTAL BOUNDARY BECOMING NEARLY
STATIONARY DURING MONDAY...THERE WILL BE A CONTINUED THREAT OF
CONVECTION MONDAY THROUGH EARLY WEDNESDAY. THE CURRENT FORECAST
GRIDS HAVE CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY
NIGHT...BUT THE BEST CHANCES FOR CONVECTION WILL BE DIURNALLY
DRIVEN. DUE TO THE UNCERTAINTY AND LOW CONFIDENCE OF TIMING THE
ACTUAL ONSET OF CONVECTION...HAVE OPTED TO BROAD BRUSH CHANCE POPS
DURING THIS PERIOD.

WEDNESDAY AND THURSDAY APPEAR TO BE SOMEWHAT LESS FAVORABLE FOR
CONVECTION AS MODELS ARE TRENDING TOWARD ANOTHER RIDGE BUILDING BACK
INTO THE REGION. THIS WILL SET THE STAGE FOR GRADUAL WARMING AND AN
INCREASE OF MOISTURE BACK INTO THE REGION TOWARD THE LATTER PART OF
THE FORECAST PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LUD
LONG TERM...LEWIS
AVIATION/UPDATE...JC
Hazardous weather outlook, Jun 11, 4:40 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EDT FRI JUN 11 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EDT FRI JUN 11 2010 /340 AM CDT FRI JUN 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT.
HEAVY RAINFALL APPEARS TO BE THE PRIMARY THREAT...HOWEVER SOME
SEVERE STORMS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 11, 8:24 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 AM EDT FRI JUN 11 2010

INZ008-016>018-111245-
ALLEN IN-KOSCIUSKO IN-NOBLE IN-WHITLEY IN-
824 AM EDT FRI JUN 11 2010

AT 820 AM EDT...HEAVY SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF PIERCETON TO COLUMBIA CITY TO 10
MILES SOUTHEAST OF COLUMBIA CITY. THEY WERE MOVING NORTHEAST AT 20
MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING...AND VERY HEAVY
DOWNPOURS...ARE EXPECTED WITH THIS LINE OF THUNDERSTORMS AND
SHOWERS. MOTORISTS SHOULD BE AWARE OF REDUCED VISIBILITY AND PONDING
ON ROADWAYS. THIS INCLUDES PORTIONS OF ROUTE 30 AND STATE ROAD 5.

LOCATIONS IMPACTED INCLUDE...
  TRI-LAKES...
  CHURUBUSCO...
  GOOSE LAKE...ETNA AND COESSE...
  LOON LAKE AND DUNFEE...
  ORMAS...ROLLING HILLS AND COLLINS...
  BIG LAKE AND BEAR LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

LAT...LON 4105 8567 4119 8576 4135 8551 4127 8519
      4103 8516 4101 8557
TIME...MOT...LOC 1220Z 246DEG 16KT 4122 8558 4114 8542
          4104 8538

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:24 AM EDTSpecial Weather StatementIWXWhitley21 min
Jun 11, 3:57 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, Grant, Huntington and 6 more17 hr
Jun 11, 4:52 PM EDTSpecial Weather StatementIWXGrant23 min
Jun 11, 6:11 PM EDTSevere Thunderstorm WarningIWXAllen49 min

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.